Alert archive / West Virginia / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 12, 2005, 2:48 PM EDT for Tucker County, West Virginia. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2005, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 12, 2005, 4:45 PM EDT
- In force
- 117 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tucker County, WV
The radar
The Sterling radar (KLWX), 164 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 121849 FFWPBZ WVC093-122045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT TUE JUL 12 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... TUCKER COUNTY IN WEST VIRGINIA * UNTIL 445 PM EDT * AT 239 PM EDT...DOPPLER RADAR INDICATED VERY HEAVY RAINS IN EASTERN TUCKER COUNTY CAUSED BY A STATIONARY THUNDERSTORM. ABOUT 2 INCHES OF RAIN FELL IN THE LAST HOUR OVER SAND RUN. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3926 7929 3903 7933 3902 7949 3918 7948 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:12 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 12, 2:12 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 212 PM EDT TUE JUL 12 2005 .AVIATION... REMNANTS OF DENNIS FORECAST TO REMAIN OVER LOWER OHIO VALLEY THROUGH THE PERIOD. PLENTY OF LOW LEVEL MOISTURE WILL STAY OVER THE FORECAST AREA. EXPECT SCATTERED CUMULUS AROUND 5000 FEET WITH CIRRUS ABOVE TO CONTINUE THROUGH SUNSET TODAY. ANY THUNDERSTORMS THAT POP UP ACROSS REGION SHOULD BE WIDELY SCATTERED WITH PROBABILITIES TOO LOW FOR MENTION IN TAFS. LATE TONIGHT VISIBILITY WILL BE REDUCED TO MVFR IN AREAS OF FOG/HAZE. && .SHORT TERM (TONIGHT THRU WED)... WILL MENTION CHANCE POPS FOR THUNDERSTORMS TONIGHT AND WEDNESDAY MOST AREAS, EXCEPT INCREASING TO LIKELY BY LATE WEDNESDAY OVER SOUTH CENTRAL OHIO AROUND ZZV AS REMNANTS OF DENNIS FORECAST MEANDER OVER THE LOWER OHIO VALLEY. TSTMS ARE FORMING ALONG ONE FEEDER BAND FROM DENNIS, FROM SE OHIO TO EKN. BUFKITS SHOWS A NARROW BAND OF HI CAPE AND LI THIS EVE, FROM E CNTRL OH TO JST. CAPES OF 2500, LI -7 ALSO HAVE INVERTED V SOUNDING BLO 4 THSD FT, SO I HAVE ADDED GUSTY WINDS TO 1ST PD FCST. && .LONG TERM (THU THRU TUE)... I HAVE FINALLY COME TO BELIEVE DENNIS WILL NOT REACH MY CWA. BY 12Z FRI, A BIGGER H5 RIDGE (592) OVER THE ATLANTIC PUSHES WESTWARD, AND DRIVES DENNIS WEST IT MAY BE TIME TO LOWER OUR 50% POPS FOR 5 DAYS DOWN TO 40 OR 30%. OF COURSE, ATMOS IS STILL MOIST AND THE AFTERNOONS ARE HOT. SO MOST OF THE PCPN WILL BE 18-00Z DAILY. THE NEW H5 RIDGE HOLDS TIL TUE, WHEN COLD FRONT PRESSES DOWN FROM THE NW. THAT WILL PROB GIVE US BEST CHC FOR RAIN. && .AVIATION... && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 12, 5:01 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT TUE JUL 12 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-130900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED THUNDERSTORMS CAN OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER WEDNESDAY THROUGH MONDAY...LOCALLY HEAVY RAIN IS POSSIBLE FROM SLOW MOVING THUNDERSTORMS ASSOCIATED WITH EXCESSIVE MOISTURE FROM THE REMNANTS OF SLOW MOVING TROPICAL SYSTEM DENNIS. LOCATIONS GETTING MORE THAN 2.5 INCHES OF RAIN IN LESS THAN 3 HOURS CAN DEVELOP FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.